MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PPT¿ PLASMA PREPARATION TUBE K2E 15.8 MG; BLOOD/PLASMA COLLECTION DEVICE FOR DNA TESTING

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PPT¿ PLASMA PREPARATION TUBE K2E 15.8 MG; BLOOD/PLASMA COLLECTION DEVICE FOR DNA TESTING
Model Number 362799
Medical Device Problem Code Short Fill (1575)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd vacutainer® ppt¿ plasma preparation tube k2e 15.8 mg were missing vacuum and not filling properly.The following information was provided by the initial reporter: in 14 of 7600 tubes used so far, there have been problems with the blood collection (missing vacuum).The tubes were not filled properly and therefore cannot be used for molecular virus detection of the blood donation.
 
Additional Manufacturer Narrative
E.3.Initial reporter phone (b)(6).H.6.Investigation summary: bd had not received samples or photos for investigation.Therefore, retention samples from bd inventory were evaluated by functional testing and no issues were observed relating to underfill as all samples met specifications.10 production lot in-house retention tubes were inspected with 0 visible defects.A draw test was performed at the manufacturing site on the 10-production lot in-house retention tubes.All tubes were within specification limits.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode underfill.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd had not received samples, but five (5) photos were provided for investigation.The photos were reviewed and the indicated failure mode for underfill was observed.Although this product does not have a fill line per specifications the amount of specimen in the tube is lower than expected for this product.Ten (10) retention samples from bd inventory were evaluated by functional testing and the issue of underfill was not observed.Additionally, one hundred (100) retention samples from bd inventory were visually examined and no defects were observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode of underfill based on photo analysis.
 
Event or Problem Description

Brand Name
BD VACUTAINER® PPT¿ PLASMA PREPARATION TUBE K2E 15.8 MG
Common Device Name
BLOOD/PLASMA COLLECTION DEVICE FOR DNA TESTING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17218778
Report Number1917413-2023-00613
Device Sequence Number3011017
Product Code PJE
UDI-Device Identifier50382903627993
UDI-Public(01)50382903627993
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K972075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2023
Device Model Number362799
Device Catalogue Number362799
Device Lot Number2227088
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown